Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 2, 2000, 2:43 AM CST for Fisher County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2000, 2:43 AM CST (08:43 UTC)
- Expired
- Mar 2, 2000, 3:45 AM CST
- In force
- 62 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Fisher County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 3:15 AM CST | Hail 0.75 | Roby, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 2:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 020846 SVRSJT TXC151-020945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 243 AM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FISHER COUNTY IN NORTHWEST TEXAS * UNTIL 345 AM CST * AT 239 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF ROTAN...OR ABOUT 15 MILES EAST OF SNYDER...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROTAN AT 305 AM CST HAIL UP TO THE SIZE OF GOLFBALLS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 1:50 AM CST, 53 minutes earlier.
Area forecast discussion, Mar 2, 1:50 AM CST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 150 AM CST THU MAR 2 2000 PER LATEST SEVERE THUNDERSTORM WATCH...WILL UPDATE ZONE PACKAGE ACCORDINGLY. .SJT...CAUTION ON AR|EA LAKES BIG COUNTRY COUNTIES REST OF TONIGHT. 19
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:21 AM CST | Severe Thunderstorm Warning | SJT | Taylor | 54 min |
| Mar 2, 1:58 AM CST | Severe Thunderstorm Warning | SJT | Nolan | 47 min |
| Mar 2, 2:34 AM CST | Severe Thunderstorm Warning | SJT | Taylor | 26 min |
| Mar 2, 2:52 AM CST | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 68 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.